Alert archive / Missouri / Flash Flood Watches in 2007
Flash Flood Watch 2, NWS Springfield, MO
NWS Springfield, MO issued this flash flood watch at Mar 21, 2007, 3:41 PM CDT for Bourbon County, Cherokee County, Crawford County, Kansas; 7 counties in Missouri. It took effect at Mar 22, 2007, 1:00 AM CDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2007, 3:41 PM CDT (20:41 UTC)
- In effect from
- Mar 22, 2007, 1:00 AM CDT
- Expired
- Mar 23, 2007, 7:00 AM CDT
- In force
- 30 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- None
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Cedar County, MO, Dade County, MO, Jasper County, MO, Lawrence County, MO, St. Clair County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 85 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KSGF 212041 FFASGF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 341 PM CDT WED MAR 21 2007 KSZ073-097-101-MOZ066-067-077-078-088-089-094-220900- /O.NEW.KSGF.FF.A.0002.070322T0600Z-070323T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-BARTON-CEDAR-JASPER- DADE-LAWRENCE- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...NEVADA...APPLETON CITY...OSCEOLA... LAMAR...EL DORADO SPRINGS...STOCKTON...JOPLIN...CARTHAGE... GREENFIELD...AURORA...MOUNT VERNON 341 PM CDT WED MAR 21 2007 ...FLASH FLOOD WATCH IN EFFECT FROM 1 AM CDT THURSDAY THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST KANSAS AND SOUTHWEST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST KANSAS...BOURBON...CHEROKEE AND CRAWFORD. IN SOUTHWEST MISSOURI... BARTON...CEDAR...DADE...JASPER...LAWRENCE...ST. CLAIR AND VERNON. * FROM 1 AM CDT THURSDAY THROUGH FRIDAY MORNING * PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM LATE TONIGHT THROUGH THURSDAY NIGHT AS A COLD FRONT APPROACHES THE REGION AND STALLS ACROSS CENTRAL MISSOURI. WITH A WARM...MOIST AIRMASS IN PLACE...HEAVY RAINFALL IS POSSIBLE. THE POTENTIAL EXISTS FOR ONE TO THREE INCHES OF RAINFALL ACCUMULATION ACROSS THE AREA BY THURSDAY NIGHT. * HEAVY RAINFALL FROM TUESDAY HAS LEFT AREA GROUNDS SATURATED...WITH WATER REMAINING IN LOCAL CREEKS AND STREAMS. EXPECTED RAINFALL AMOUNTS WILL QUICKLY RESULT IN FLASH FLOODING OF CREEKS...STREAMS AND OTHER LOW LYING AREAS. LOW WATER CROSSINGS WILL BECOME INUNDATED AND IMPASSIBLE. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ GAGAN
6 follow-up statements
000 WGUS63 KSGF 220240 FFASGF FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 940 PM CDT WED MAR 21 2007 KSZ073-097-101-MOZ066-067-077-078-088-089-094-221200- /O.CON.KSGF.FF.A.0002.070322T0600Z-070323T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-BARTON-CEDAR-JASPER- DADE-LAWRENCE- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...NEVADA...APPLETON CITY...OSCEOLA... LAMAR...EL DORADO SPRINGS...STOCKTON...JOPLIN...CARTHAGE... GREENFIELD...AURORA...MOUNT VERNON 940 PM CDT WED MAR 21 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 AM CDT THURSDAY THROUGH FRIDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST KANSAS AND MISSOURI...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST KANSAS...BOURBON...CHEROKEE AND CRAWFORD. IN MISSOURI...BARTON...CEDAR...DADE...JASPER... LAWRENCE...ST. CLAIR AND VERNON. * FROM 1 AM CDT THURSDAY THROUGH FRIDAY MORNING * PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM THURSDAY MORNING THROUGH THURSDAY NIGHT AS A COLD FRONT APPROACHES THE REGION AND STALLS ACROSS CENTRAL MISSOURI. WITH A WARM...MOIST AIRMASS IN PLACE...HEAVY RAINFALL IS POSSIBLE. THE POTENTIAL EXISTS FOR ONE TO THREE INCHES OF RAINFALL ACCUMULATION ACROSS THE AREA BY THURSDAY NIGHT. * HEAVY RAINFALL FROM TUESDAY HAS LEFT AREA GROUNDS SATURATED... WITH WATER REMAINING IN LOCAL CREEKS AND STREAMS. EXPECTED RAINFALL AMOUNTS WILL QUICKLY RESULT IN FLASH FLOODING OF CREEKS...STREAMS AND OTHER LOW LYING AREAS. LOW WATER CROSSINGS WILL BECOME INUNDATED AND IMPASSIBLE. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ GAGAN/WISE
000 WGUS63 KSGF 220816 FFASGF FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 316 AM CDT THU MAR 22 2007 KSZ073-097-101-MOZ066-067-077-078-088-089-094-221630- /O.CON.KSGF.FF.A.0002.000000T0000Z-070323T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-BARTON-CEDAR-JASPER- DADE-LAWRENCE- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...NEVADA...APPLETON CITY...OSCEOLA... LAMAR...EL DORADO SPRINGS...STOCKTON...JOPLIN...CARTHAGE... GREENFIELD...AURORA...MOUNT VERNON 316 AM CDT THU MAR 22 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST KANSAS AND MISSOURI...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST KANSAS...BOURBON...CHEROKEE AND CRAWFORD. IN MISSOURI...BARTON...CEDAR...DADE...JASPER... LAWRENCE...ST. CLAIR AND VERNON. * THROUGH FRIDAY MORNING * A FRONTAL BOUNDARY WILL PUSH INTO CENTRAL AND SOUTHERN MISSOURI TODAY BEFORE STALLING OUT. THE MAIN AREA OF PRECIPITATION THROUGH THE EARLY AFTERNOON WILL LIKELY REMAIN OVER CENTRAL MISSOURI AND WILL BE SCATTERED IN NATURE. AN UPPER LEVEL DISTURBANCE WILL MOVE INTO THE AREA FROM THE SOUTHWEST LATE THIS AFTERNOON AND EVENING AND WILL INTERACT WITH THE ABUNDANT LOW LEVEL MOISTURE AND INSTABILITY TO PRODUCE ADDITIONAL THUNDERSTORMS ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI. RAINFALL AMOUNTS OF AN INCH TO INCH AND A HALF COULD BE POSSIBLE THIS EVENING OVER THE SAME AREAS WHICH RECEIVED FLOODING RAINS ON TUESDAY. * HEAVY RAINFALL FROM TUESDAY HAS LEFT AREA GROUNDS SATURATED... WITH WATER REMAINING IN LOCAL CREEKS AND STREAMS. EXPECTED RAINFALL AMOUNTS WILL QUICKLY RESULT IN FLASH FLOODING OF CREEKS...STREAMS AND OTHER LOW LYING AREAS. LOW WATER CROSSINGS WILL BECOME INUNDATED AND IMPASSIBLE. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ LINDENBERG
000 WGUS63 KSGF 221547 FFASGF FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 1047 AM CDT THU MAR 22 2007 KSZ073-097-101-MOZ066-067-077-078-088-089-094-230000- /O.CON.KSGF.FF.A.0002.000000T0000Z-070323T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-BARTON-CEDAR-JASPER- DADE-LAWRENCE- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...NEVADA...APPLETON CITY...OSCEOLA... LAMAR...EL DORADO SPRINGS...STOCKTON...JOPLIN...CARTHAGE... GREENFIELD...AURORA...MOUNT VERNON 1047 AM CDT THU MAR 22 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST KANSAS AND SOUTHWEST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST KANSAS...BOURBON...CHEROKEE AND CRAWFORD. IN MISSOURI...BARTON...CEDAR...DADE...JASPER... LAWRENCE...ST. CLAIR AND VERNON. * THROUGH FRIDAY MORNING * A NEARLY STATIONARY FRONTAL BOUNDARY ACROSS CENTRAL MISSOURI WILL LIKELY HOLD THE BEST CHANCES OF HEAVY RAINFALL ACROSS CENTRAL AND NORTHERN MISSOURI FOR THE REST OF TODAY. BECAUSE OF THIS...THERE REMAINS SOME UNCERTAINTY AS TO WHETHER CONVECTION WILL DEVELOP ACROSS SOUTHERN MISSOURI THIS AFTERNOON. DUE TO THIS UNCERTAINTY...THE FLASH FLOOD WATCH WILL CONTINUE. WITH THE COLD FRONT FARTHER NORTH THAN PREVIOUSLY ANTICIPATED...THE WATCH MAY NEED TO BE EXPANDED EASTWARD ACROSS CENTRAL MISSOURI DEPENDING UPON THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. * HEAVY RAINFALL FROM TUESDAY HAS LEFT GROUNDS SATURATED IN THE WATCH AREA. ANY ADDITIONAL HEAVY RAINFALL WILL QUICKLY RESULT IN FLASH FLOODING OF CREEKS...STREAMS AND OTHER LOW LYING AREAS. LOW WATER CROSSINGS WILL BECOME INUNDATED AND IMPASSIBLE. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ JLT
000 WGUS63 KSGF 222333 FFASGF FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 633 PM CDT THU MAR 22 2007 KSZ073-097-101-MOZ066-067-077-078-088-089-094-230115- /O.CON.KSGF.FF.A.0002.000000T0000Z-070323T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-BARTON-CEDAR-JASPER- DADE-LAWRENCE- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...NEVADA...APPLETON CITY...OSCEOLA... LAMAR...EL DORADO SPRINGS...STOCKTON...JOPLIN...CARTHAGE... GREENFIELD...AURORA...MOUNT VERNON 633 PM CDT THU MAR 22 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST KANSAS AND MISSOURI...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST KANSAS...BOURBON...CHEROKEE AND CRAWFORD. IN MISSOURI...BARTON...CEDAR...DADE...JASPER... LAWRENCE...ST. CLAIR AND VERNON. * THROUGH FRIDAY MORNING * A NEARLY STATIONARY FRONTAL BOUNDARY ACROSS CENTRAL MISSOURI WILL LIKELY HOLD THE BEST CHANCES OF HEAVY RAINFALL ACROSS CENTRAL AND NORTHERN MISSOURI THIS OVERNIGHT. BECAUSE OF THIS...THERE REMAINS SOME UNCERTAINTY AS TO WHETHER CONVECTION WILL DEVELOP ACROSS SOUTHERN MISSOURI THIS EVENING. DUE TO THIS UNCERTAINTY...THE FLASH FLOOD WATCH WILL CONTINUE. WITH THE COLD FRONT FARTHER NORTH THAN PREVIOUSLY ANTICIPATED...THE WATCH MAY NEED TO BE EXPANDED EASTWARD ACROSS CENTRAL MISSOURI DEPENDING UPON THUNDERSTORM DEVELOPMENT THIS EVENING. * HEAVY RAINFALL FROM TUESDAY HAS LEFT GROUNDS SATURATED IN THE WATCH AREA. ANY ADDITIONAL HEAVY RAINFALL WILL QUICKLY RESULT IN FLASH FLOODING OF CREEKS...STREAMS AND OTHER LOW LYING AREAS. LOW WATER CROSSINGS WILL BECOME INUNDATED AND IMPASSIBLE. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ WISE
000 WGUS63 KSGF 230243 FFASGF FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 943 PM CDT THU MAR 22 2007 KSZ073-097-101-MOZ066-067-077-078-088-089-094-231200- /O.CON.KSGF.FF.A.0002.000000T0000Z-070323T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-BARTON-CEDAR-JASPER- DADE-LAWRENCE- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...NEVADA...APPLETON CITY...OSCEOLA... LAMAR...EL DORADO SPRINGS...STOCKTON...JOPLIN...CARTHAGE... GREENFIELD...AURORA...MOUNT VERNON 943 PM CDT THU MAR 22 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST KANSAS AND MISSOURI...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST KANSAS...BOURBON...CHEROKEE AND CRAWFORD. IN MISSOURI...BARTON...CEDAR...DADE...JASPER... LAWRENCE...ST. CLAIR AND VERNON. * UNTIL 7 AM CDT FRIDAY * A NEARLY STATIONARY FRONTAL BOUNDARY ACROSS CENTRAL MISSOURI WILL LIKELY HOLD THE BEST CHANCES OF HEAVY RAINFALL ACROSS CENTRAL AND NORTHERN MISSOURI THIS OVERNIGHT. BECAUSE OF THIS...THERE REMAINS SOME UNCERTAINTY AS TO WHETHER CONVECTION WILL DEVELOP ACROSS SOUTHERN MISSOURI THIS EVENING. DUE TO THIS UNCERTAINTY...THE FLASH FLOOD WATCH WILL CONTINUE. WITH THE COLD FRONT FARTHER NORTH THAN PREVIOUSLY ANTICIPATED...THE WATCH MAY NEED TO BE EXPANDED EASTWARD ACROSS CENTRAL MISSOURI DEPENDING UPON THUNDERSTORM DEVELOPMENT THIS EVENING. * HEAVY RAINFALL FROM TUESDAY HAS LEFT GROUNDS SATURATED IN THE WATCH AREA. ANY ADDITIONAL HEAVY RAINFALL WILL QUICKLY RESULT IN FLASH FLOODING OF CREEKS...STREAMS AND OTHER LOW LYING AREAS. LOW WATER CROSSINGS WILL BECOME INUNDATED AND IMPASSIBLE. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ WISE
000 WGUS63 KSGF 231153 FFASGF FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 653 AM CDT FRI MAR 23 2007 KSZ073-097-101-MOZ066-067-077-078-088-089-094-231300- /O.EXP.KSGF.FF.A.0002.000000T0000Z-070323T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-BARTON-CEDAR-JASPER- DADE-LAWRENCE- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...NEVADA...APPLETON CITY...OSCEOLA... LAMAR...EL DORADO SPRINGS...STOCKTON...JOPLIN...CARTHAGE... GREENFIELD...AURORA...MOUNT VERNON 653 AM CDT FRI MAR 23 2007 ...FLASH FLOOD WATCH WILL EXPIRE AT 7 AM CDT THIS MORNING... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST KANSAS AND MISSOURI WILL EXPIRE AT 7 AM CDT THIS MORNING. RAINFALL AMOUNTS OVER THE PAST FEW DAYS HAVE AVERAGED BETWEEN ONE AND FIVE INCHES ACROSS THE WATCH AREA WITH NUMEROUS REPORTS OF FLOODING IN JASPER...BARRY...NEWTON AND CHEROKEE COUNTIES. EVEN FRIDAY MORNING AN AREA OF HEAVY RAINFALL CAUSED MINOR FLOODING IN NEOSHO WITH ONLY A HALF OF RAIN REPORTED. ALTHOUGH ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE SEVERAL DAYS...HOWEVER WIDESPREAD FLOODING IS NOT EXPECTED AT THIS TIME. $$ JLT
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood watch went out at Mar 21, 3:23 PM CDT, 18 minutes earlier.
Area forecast discussion, Mar 21, 3:23 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
323 PM CDT WED MAR 21 2007
CORRECTED WORDING
.DISCUSSION...
TONIGHT THROUGH FRIDAY NIGHT...THE MAIN FORECAST CHALLENGE WILL BE
RAIN CHANCES AS ANOTHER FRONT WILL LINGER NEAR THE REGION.
TONIGHT...QUIET WEATHER WILL CONTINUE INTO THE OVERNIGHT HOURS. A
STRONG SHORTWAVE MOVING ACROSS SOUTHERN CANADA/NORTHERN CONUS WILL
FORCE A COLD FRONT THIS WAY. THE GFS/NAM-WRF/UKMET AND SREF ALL
AGREE IN PUSHING PRECIP INTO WEST CENTRAL AND CENTRAL MO AFTER
MIDNIGHT (PROBABLY MORE TOWARD SUNRISE). HAVE SEQUESTERED POPS TO
THE LATTER HALF OF THE PERIOD ACCORDINGLY. GUSTY WINDS WILL DECREASE
A BIT THIS EVENING...ALTHOUGH 30-40KT JUST OFF THE GROUND WILL KEEP
THE BOUNDARY LAYER MIXED. FOLLOWED NEAR PERSISTENCE FOR THE
OVERNIGHT LOWS (RANGING IN THE 55-60F) RANGE.
THURSDAY THROUGH FRIDAY NIGHT...THE LATEST ROUND OF SHORT RANGE
GUIDANCE IS A BIT FARTHER NORTH WITH THE COLD FRONT...AT LEAST
THROUGH THURSDAY NIGHT. THEREAFTER...THE NAM-WRF SEND THE FRONT
TOWARD SOUTHERN MISSOURI WHILE THE GLOBAL MODELS KEEP THE BOUNDARY
ANCHORED ALONG/JUST SOUTH OF THE I-70 CORRIDOR. THIS WILL LIKELY
RESULT IN VARYING CONDITIONS ACROSS THE CWFA FROM NORTH TO SOUTH.
CONFIDENCE IN INCREASING THAT A FEW ROUNDS OF RAINFALL WILL AFFECT
CENTRAL MO...BUT THE FARTHER SOUTH YOU GO...THE LESS CONFIDENCE
THERE IS. HAVE GENERALLY FOLLOWED THE UKMET MODEL FOR THIS PACKAGE.
THE LOW LEVEL JET WILL REMAIN IN THE 30-40KT RANGE THROUGH FRIDAY
NIGHT. THIS WILL MAINTAIN MOIST LOW LEVEL CONDITIONS (PWS IN THE 1.2
TO 1.4 INCH RANGE AND 850MB THETA-E IN EXCESS OF 320K). IMPULSES
WILL RIDE THROUGH THE REGION IN INTERVALS DURING THIS TIME FRAME AND
A COUPLE OF MCSS ARE EXPECTED. THE FIRST MCS WILL AFFECT AREAS
ALONG/NORTH OF THE I-44 CORRIDOR THURSDAY. SOUTHWARD PROGRESS IS IN
JEOPARDY GIVEN THE ORIENTATION OF THE LOW LEVEL FLOW TO THE STALLING
BOUNDARY. ANOTHER MCS IS EXPECTED THURSDAY NIGHT...EXITING DURING
THE DAY FRIDAY.
REPEATED RAINS ARE POSSIBLE...ESPECIALLY ACROSS CENTRAL MISSOURI.
ALTHOUGH WITH CONFIDENCE IN HOW FAR SOUTH THE BOUNDARY WILL
SINK...AM NOT QUITE READY TO PULL THE TRIGGER ON A LARGE FLASH FLOOD
WATCH. AFTER COORDINATING WITH ICT AND LOCAL OFFICIAL IN THE AREAS
WHERE HEAVY RAINS WERE RECEIVED TUESDAY...I FELT IT PRUDENT TO
ISSUE A FLASH FLOOD WATCH FOR EXTREME SE KS AND PORTIONS OF W MO
THROUGH THURSDAY NIGHT. LATER SHIFT CAN UPDATE/EXPAND AS NEEDED
BASED ON THE PASSAGE OF THE EXPECTED MCSS.
THERE IS A CONDITIONAL RISK OF A FEW SEVERE STORMS LATE THURSDAY
AFTERNOON AND EARLY THURSDAY EVENING ACROSS EXTREME SE KS AND
WESTERN MO. THE CONDITIONS ARE...1)IF THE SFC BOUNDARY STAYS NORTH
AS EXPECTED...AND 2)THE AIRMASS IS NOT COMPLETELY ALTERED BY
RAINFALL FROM THURSDAY MORNING AND RECOVERY DOES NOT OCCUR FAST
ENOUGH. IF THESE CONDITIONS ARE MET...A 500MB IMPULSE IS EXPECTED TO
ENTER SE KS LATE THURSDAY AFTERNOON AND INITIATE SCT CELLULAR
CONVECTION. MLCAPES AROUND 1000J/KG....0-6KM SHEAR AROUND 35KTS AND
0-1KM SHEAR OF 25KTS SUPPORT THE DEVELOPMENT OF DISCRETE UPDRAFTS.
LARGE HAIL AND WINDS IN EXCESS OF 60MPH ARE THE PRIMARY HAZARDS.
WILL HAVE TO WATCH THE MESOSCALE EVOLVE AS THE DAY PROGRESSES TO
FINE TUNE THIS SITUATION.
OTHERWISE...EXPECT CONTINUED MILD TEMPS WITH LOWS IN THE 50S AND
HIGHS IN THE 60S AND 70S (DEPENDENT ON CLOUDS/RAIN).
IN THE EXTENDED...SATURDAY THROUGH WEDNESDAY...MED RANGE GUIDANCE
CONTINUES TO EXHIBIT FAIR AGREEMENT. ALTHOUGH UNCERTAINTY WITH THE
TIMING THE EVOLUTION OF THE PATTERN DURING THE MIDDLE OF NEXT WEEK
REMAINS.
TWO MAIN FEATURES WILL PLAY A SUBSTANTIAL ROLE IN OUR SENSIBLE
WEATHER. THE FIRST IS THE EVOLUTION OF A CUT-OFF LOW MOVING OUT OF
THE FOUR CORNERS REGION. THE OPS GFS CONTINUES TO BE FAR MORE
PROGRESSIVE WITH THIS FEATURE WITH THE ENSEMBLE MEAN...ECMWF AND
UKMET ABOUT 12-HRS SLOWER. HAVE CONTINUED TO FOLLOW THE LATTER
SOLUTIONS...MAINTAINING RAIN CHANCES INTO MONDAY NIGHT. WITH 925MB
AND 850MB REMAINING IN THE 10-15C RANGE...TEMPS WILL REMAIN WELL
ABOVE AVERAGE ALMOST EVERY DAY...WITH HIGHS IN THE 60S AND 70S AND
LOWS IN THE 50S.
THE SECOND FEATURE WILL BE A LARGE SCALE TROUGH MOVING INTO THE
WESTERN CONUS EARLY NEXT WEEK. THE GFS CONTINUES ITS PROGRESSIVE
TENDENCIES AND HAVE FOLLOWED THE ECMWF FOR THIS PACKAGE. THIS WILL
RESULT IN SHORT WAVE RIDGING FOR TUE INTO WED AHEAD OF THE MAIN
SYSTEM...CONTINUING WARM TEMPS WITH LOWER CHANCES OF RAINFALL IN THE
WAKE OF THE DEPARTING/WEAKENING CLOSED LOW. HAVE INTRODUCED TUE/WED
AS DRY WITH ABOVE AVG TEMPS CONTINUING. AT THIS JUNCTURE...THE GFS
ENSEMBLES AND ECMWF SUGGEST THAT THIS TROUGH SHOULD SWING THROUGH
THE AREA DURING THE LATTER HALF OF NEXT WEEK.
GAGAN
&&
.AVIATION...
MOIST LOW LEVEL FLOW WILL CONTINUE TO SUSTAIN STRATUS DEVELOPMENT.
EXPECT VFR CIGS FOR THE REST OF THE AFTERNOON...FLIRTING WITH HIGH
MVFR DURING THE OVERNIGHT. SHRA/TSRA WILL BE POSSIBLE LATE IN THE
TAF PERIOD.
SOUTHERLY WINDS WILL REMAIN GUSTY THROUGH THE EVENING HOURS. WILL
NEED TO MONITOR POTENTIAL FOR LLWS AFTER MIDNIGHT.
GAGAN
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WARNING FOR BARRY COUNTY. FLOOD WATCH ALONG AND WEST OF A
LINE FROM OSCEOLA TO AURORA FROM LATE TONIGHT THROUGH THURSDAY
NIGHT.
KS...FLASH FLOOD WATCH FOR BOURBON...CRAWFORD AND CHEROKEE FROM LATE
TONIGHT THROUGH THURSDAY NIGHT.
WFO SGFHazardous weather outlook, Mar 21, 1:00 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT WED MAR 21 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT WED MAR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG SOUTHERLY WINDS WILL PERSIST THROUGH THE AFTERNOON IN ADVANCE OF THE NEXT STORM SYSTEM TAKING SHAPE OVER THE PLAINS. SOUTHERLY WINDS OF 15 TO 25 MPH AND GUSTS UP TO 35 MPH ARE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COLD FRONT WILL PUSH BACK INTO THE OZARKS ON THURSDAY MORNING. THIS BOUNDARY WILL LINGER ACROSS THE REGION THROUGH FRIDAY AND RESULT IN A FEW ROUNDS OF SHOWERS AND THUNDERSTORMS. GIVEN A MOIST AIRMASS...THIS ACTIVITY WILL LIKELY PRODUCE HEAVY RAIN OVER THE SAME LOCATIONS THAT RECEIVED THE HEAVY RAIN ON WEDNESDAY. ADDITIONAL FLOODING WILL BE POSSIBLE...ESPECIALLY ACROSS EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI THURSDAY AFTERNOON AND EVENING. WITH A WARM...MOIST AIRMASS IN PLACE AHEAD OF THE COLD FRONT...ENOUGH INSTABILITY AND SHEAR WILL BE PRESENT TO SUPPORT SCATTERED THUNDERSTORM DEVELOPMENT. AT THIS TIME THE PRIMARY SEVERE WEATHER RISKS ARE LARGE HAIL AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. UPPER LEVEL ENERGY WILL MOVE INTO THE REGION OVER THE WEEKEND KEEPING LOW THUNDERSTORM CHANCES IN THE FORECAST THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 9:45 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Morgan | 60 min |
Nearby
Flash Flood Watches in Missouri, 2007Flash Flood Watches in Kansas, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.